zbMATH — the first resource for mathematics

On the lattice group valued submeasures. (English) Zbl 0760.28008
Let \(G\) be a weakly \(\sigma\)-distributive Dedekind complete l-group, let \(X\) be a set of cardinality \(2^{\aleph_ 0}\), and let \(m: 2^ X\to G\) be a submeasure, i.e., \(m\) is nonnegative, increasing, subadditive and \(\bigwedge^ \infty_{n=1} m(A_ n)=0\) whenever \(X\supset A_ 1\supset A_ 2\supset\cdots\) and \(\bigcap^ \infty_{n=1} A_ n=\emptyset\). Generalizing slightly a result of Z. Riečanová [Math. Slovaca 39, No. 1, 91-97 (1989; Zbl 0676.28005)], the author proves that, under the continuum hypothesis, \(m(X)=0\) provided that \(m(\{x\})=0\) for all \(x\in X\). For \(G=\mathbb{R}\) this is the classical Banach-Kuratowski theorem. Both Riečanová and the author base their proofs on a combinatorial lemma due to Banach and Kuratowski, but author’s proof is more direct.

28B15 Set functions, measures and integrals with values in ordered spaces
28B10 Group- or semigroup-valued set functions, measures and integrals
28A12 Contents, measures, outer measures, capacities
06F20 Ordered abelian groups, Riesz groups, ordered linear spaces
Full Text: EuDML
[1] BIRKNOFF G.: Lattice Theory. 3rd Providence 1967.
[2] LUXEMBURG W. A., ZAANEN A. C.: Riesz Spaces 1. North Holland, Amsterdam 1971. · Zbl 0231.46014
[3] RIEČAN B.: On measures and integrals with values in ordered groups. Math. Slovaca 33, 1983, No. 2, 153-163. · Zbl 0519.28004
[4] RIEČANOVÁ Z.: On consequences of Banach-Kuratowski theorem for Stone algebra valued measures. Math. Slovaca 39, 1989, No. 1, 91-97. · Zbl 0676.28005
[5] RIEČAN B., VOLAUF P.: On a technical lemma in lattice ordered groups. Acta Math. Univ. Comenianae XLIV-XLV, 1984, 31-35. · Zbl 0558.06019
[6] STONE M. H.: Boundedness properties in function lattices. Canadian J. Math., 1 (1949), 176-186. · Zbl 0032.16901
[7] VOLAUF P.: On extension of maps with values in ordered spaces. Math. Slovaca 30, 1980, No. 4, 351-361. · Zbl 0448.28007
[8] VALICH B. Z.: Introduction to the theory of partially ordered spaces. Wolters-Noordhoff, 1967.
[9] WRIGHT J. D. M.: The measure extension problem for vector lattices. Ann. Inst. Fourier, 21, Fasc. 4, Grenoble, 1971, 65-85. · Zbl 0215.48101
[10] WRIGHT J. D. M.: An algebraic characterization of vector lattices with the Borel regularity property. J. London Math. Soc. (2), 7 (1973), 277-285. · Zbl 0266.46036
[11] WRIGHT J. D. M.: An extension theorem. J. London Math. Soc. (2), 7 (1973), 531-539. · Zbl 0272.28010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.